MAUDE Adverse Event Report: BIO-RAD MEDICAL DIAGNOSTICS GMBH REAGENT RED BLOOD CELLS BIOTESTCELL-I11

BIO-RAD MEDICAL DIAGNOSTICS GMBH REAGENT RED BLOOD CELLS BIOTESTCELL-I11
Catalog Number 816021100
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/29/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is our combined initial and final report on this incident.
 
Event or Problem Description
The customer reported false negative results of one specimen when tested with biotestcell-i11 on the tango infinity during instrument validation.The customer stated that the specimen contained an anti-c which reacted positive in the gel method.The customer returned the supposedly defective product for investigational testing and also the specimen that had caused false negative test results.According to the biotestcell-i11 antibody identification table cells #1, #3, #5 and #9 are c positive and therefore supposed to yield a positive reaction.Our quality control laboratory tested the product sample returned by the customer as well as their retention sample with the specimen on tango infinity and yielded weak positive reactions with cell #1, #3, and #5.Only cell #9 showed a false negative reaction.The returned product sample as well as the retention sample of biotestcell-i11 was tested with different positive and negative controls.All positive and negative reactions were correct.We did not observe any false negative reaction.Additionally the specimen was tested in the ih-gel method.Again cell #1, #3 and #5 showed weak positive reactions while cell #9 reacted negatively.Furthermore cell #9 was tested with a known anti-c from an interlaboratory comparison test and yielded a correct positive reaction.We conclude that the anti-c in the customer's specimen is a weak reacting antibody.The instruction for use contains an appropriate note in the section limitation: "negative reactions will be obtained if the sample contains antibodies present in concentrations too low to be detected by the test method employed.No test method is capable of detecting all red cell antibodies." testing by our quality control laboratory confirmed that the allegedly defective lot of biotestcell-i11 functions correctly.We received no further complaints related to this issue.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.Regarding the affected tango infinity: the customer provided result images of antibody screen and cells 1, 3, 5, and 9 of antibody identification panel.Cell 1 of antibody screen shows intermediate result, which the customer has manually edited to 1+.Repeat testing was interpreted as 1+ result and this can be visually confirmed.The panel cells are showing visually intermediate (slightly beginning reaction) to negative results.The tango infinity was installed on august 20, 2019; it has not had a preventive maintenance service yet.The instrument was inspected by our field service engineer.Log files were collected and metrology performed.The performance verification with customer's control samples resulted as expected.Metrology qualification was performed according to the checklist with passing quality control results.Post adjustment camera setting values are within acceptable range, the log files did not show any issue relevant abnormalities.No indication for an instrument malfunction could be identified on current data.The service engineer confirmed a proper function of the instrument.

Brand Name
REAGENT RED BLOOD CELLS BIOTESTCELL-I11
Common Device Name
BIOTESTCELL-I11
Manufacturer (Section D)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, 63303
GM  63303
MDR Report Key9382751
Report Number9610824-2019-00072
Device Sequence Number16828860
Product Code KSZ
UDI-Device Identifier07611969952434
UDI-Public(01)07611969952434(17)191202(10)8941011-00
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/02/2019
Device Catalogue Number816021100
Device Lot Number8941011-00
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/12/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/31/2019
Initial Report FDA Received Date11/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1